Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 23, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 5, 2016, 10:46 AM EDT. It took effect at Apr 5, 2016, 8:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 10:46 AM EDT (14:46 UTC)
- In effect from
- Apr 5, 2016, 8:00 PM EDT
- Expired
- Apr 6, 2016, 4:15 PM EDT
- In force
- 20 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
867 WHUS73 KIWX 051446 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1046 AM EDT TUE APR 5 2016 LMZ043-046-052300- /O.NEW.KIWX.SC.Y.0023.160406T0000Z-160406T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1046 AM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT WEDNESDAY. * WINDS: SOUTH WINDS INCREASING TO 15 TO 25 KNOTS THIS EVENING AND CONTINUING WEDNESDAY. GUSTS TO 30 KNOTS. * WAVES: BUILDING TO 3 TO 5 FEET AND CONTINUING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
568 WHUS73 KIWX 051951 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 PM EDT TUE APR 5 2016 LMZ043-046-060400- /O.CON.KIWX.SC.Y.0023.160406T0000Z-160406T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 351 PM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT WEDNESDAY. * WINDS: SOUTH WINDS INCREASING TO 15 TO 25 KNOTS LATE THIS EVENING WITH GUSTS TO 30 KNOTS OVERNIGHT. SOUTH 20 TO 25 KNOTS WEDNESDAY SHIFTING WEST 15 TO 20 KNOTS IN THE AFTERNOON. GUSTS TO 30 KNOTS WEDNESDAY MORNING. * WAVES: BUILDING TO 3 TO 5 FEET AND CONTINUING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
422 WHUS73 KIWX 060245 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 PM EDT TUE APR 5 2016 LMZ043-046-061045- /O.CON.KIWX.SC.Y.0023.000000T0000Z-160406T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 PM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY. * WINDS: SOUTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. VEERING WEST 10 TO 20 KNOTS WEDNESDAY AFTERNOON. * WAVES: BUILDING TO 3 TO 5 FEET AND CONTINUING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
343 WHUS73 KIWX 060754 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 354 AM EDT WED APR 6 2016 LMZ043-046-061600- /O.CON.KIWX.SC.Y.0023.000000T0000Z-160406T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 354 AM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS: SOUTH 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS VEERING WEST 10 TO 15 KNOTS THIS AFTERNOON. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
449 WHUS73 KIWX 061524 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1124 AM EDT WED APR 6 2016 LMZ043-046-062100- /O.CON.KIWX.SC.Y.0023.000000T0000Z-160406T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1124 AM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS VEERING WEST 10 TO 15 KNOTS THIS AFTERNOON. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
619 WHUS73 KIWX 062015 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 415 PM EDT WED APR 6 2016 LMZ043-046-070415- /O.CAN.KIWX.SC.Y.0023.000000T0000Z-160406T2100Z/ /O.NEW.KIWX.SC.Y.0024.160407T1200Z-160408T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 415 PM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 5 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 5 AM EDT FRIDAY. THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT THROUGH EARLY THIS EVENING HAS BEEN CANCELLED. * WINDS: NORTHWEST 15 TO 20 KNOTS THURSDAY WITH GUSTS TO 25 TO 30 KNOTS...BECOMING NORTH 10 TO 20 KNOTS THURSDAY NIGHT AND DIMINISHING TO AROUND 10 KNOTS. * WAVES: BUILDING TO 4 TO 7 FEET THURSDAY...THEN SUBSIDING TO 3 TO 5 FEET LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 5, 6:55 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 5, 6:55 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 655 AM EDT TUE APR 5 2016 .SYNOPSIS... ISSUED AT 408 AM EDT TUE APR 5 2016 MOSTLY SUNNY SKIES TODAY WILL GIVE WAY TO INCREASING CLOUDS AND RAIN CHANCES LATER TONIGHT INTO WEDNESDAY MORNING. AFTER A CHILLY START... HIGHS THIS AFTERNOON WILL CREST INTO THE 40S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 408 AM EDT TUE APR 5 2016 SPRAWLING SFC RIDGE OVR MI WILL SHIFT INTO THE ERN OH VALLEY THIS AFTN AS LL WAA RAMPS ACRS THE CWA. WHILE TEMPTED TO HEDGE UP W/MAX TEMPS THIS AFTN GIVEN LACK OF UPSTREAM CLD CVR... COLD MORNING START AND WEAK MIXING WITHIN RTN SE FLW GRADIENT ARGUES OTHERWISE. PRIMARY ATTN FOCUSED ON NEXT POTENT CLIPPER DIGGING THROUGH SK ATTM OF WHICH WILL CONT SEWD INTO CNTRL IN BY WED EVE. AHD OF THIS SYS...ROBUST GOMEX MSTR FEED TO ENTRAIN NWD AHD OF DEEPENING FNTL ZONE W/WIDESPREAD RAIN ON WED. SOME UNCERTAINTY THOUGH OVERNIGHT W/WRN FLANK OF DEPARTING ARCTIC AIRMASS LIKELY SLW TO SATURATE SUFFICIENTLY TO WARRANT EVEN SLGT CHC MENTION AND IN LIGHT OF MODEL/MOS POP TRENDS CUT SERN EXTENT OF MENTIONABLE POPS. VIGOROUS WAA INTO WED PRESENTS AN ADDNL DIFFICULTY WRT MAX TEMPS PENDING EWD PROGRESSION/ALIGNMENT OF HEAVIER PRECIP WED AFTN. ALTHOUGH STG MODEL CONSENSUS KEEPS MOST AREAS WET/SHOWERY INTO WED EVENING AND HAVE SIDED W/COOLER BLENDED TEMPS SANS SE CORNER. && .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 408 AM EDT TUE APR 5 2016 ADDITIONAL UPPER LEVEL TROFS WILL CONTINUE TO DIG THE LARGE SCALE DEVELOPING TROF OVER THE EASTERN CONUS. THIS PATTERN WILL KEEP ADDITIONAL SURGES OF MODIFIED ARCTIC AIR ADVANCING INTO THE FORECAST AREA WITH SUBSEQUENTLY COLDER TEMPERATURES INTO THIS WEEKEND. THE MAIN CONCERN IS FOR VERY COLD TEMPERATURES FRIDAY NIGHT AND SATURDAY NIGHT CAUSING DAMAGE OR KILL TO FRUIT TREES AND TENDER VEGETATION. ADVANCEMENT/DEVELOPMENT OF BUDS AND BLOSSOMS OF FRUIT TREES AND OTHER VEGETATION WILL BE DIRECTLY PROPORTIONAL TO THE PERCENTAGE OF BUD KILL AND WINTER DAMAGE THAT WILL BE EXPERIENCED AS TEMPERATURES FALL WELL DOWN INTO THE 20S...AND EVEN SOME UPPER TEENS IN SPOTS. WILL CONTINUE TO MENTION THIS SITUATION IN THE HAZARDOUS WEATHER OUTLOOK. HAVE TRENDED LOWS THIS WEEKEND A LITTLE COLDER AND IN LINE WITH THE ECMWF WHICH HAS BEEN MORE CONSISTENT FROM RUN TO RUN THAN THE GFS. IN THE INTERIM OF THE COLD AIR...LAKE EFFECT SNOW SHOWERS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY...WITH SOME SNOW ACCUMULATIONS. OTHERWISE...RAIN CHANCES WILL INCREASE EARLY NEXT WITH SOMEWHAT MILDER AIR SPREADING BACK INTO THE AREA MONDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 655 AM EDT TUE APR 5 2016 VFR CONDS TO RULE THIS PD AS SFC RIDGE SLOWLY RETREATS OFF THE EAST AHD OF NXT POTENT CLIPPER SLATED FOR WED. 06Z MODEL OUTPUT AS XPCD DELAYS PRECIP FURTHER INTO MID MORNING WED W/MVFR CONDS XPCD THEN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...T SHORT TERM...T LONG TERM...SKIPPER AVIATION...T VISIT US AT WW.WEATHER.GOV/IWX FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 5, 4:41 AM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 441 AM EDT TUE APR 5 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-060845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 441 AM EDT TUE APR 5 2016 /341 AM CDT TUE APR 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY COLD TEMPERATURES WITH LOWS AROUND 20 TO NEAR 25 DEGREES ARE EXPECTED FRIDAY NIGHT AND SATURDAY NIGHT. THESE COLD TEMPERATURES MAY DAMAGE FRUIT TREES AND TENDER CROPS THAT HAVE ANY DEVELOPMENT OF BUDS OR BLOSSOMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-060845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 441 AM EDT TUE APR 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE NEEDED WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.